MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Model Number DH1
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using a penumbra coil 400 detachment handle (handle) and penumbra smart coils.During the procedure, the physician implanted a smart coil into the target location using the handle.However, the smart coil pusher wire became stuck in the handle.Therefore, the handle was removed.The procedure was completed using a new handle and smart coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report 3005168196-2020-02060.Previously, it was incorrectly understood that a new handle and smart coils were used to complete the procedure.However, no additional coils were implanted following the reported incident and the procedure ended after the placement of one penumbra coil 400 (pc400).Therefore, there was no delay in case.Note: although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious injury or death.Therefore, this is not considered a reportable event.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hepatic artery using a penumbra coil 400 detachment handle (handle) and penumbra coil 400s (pc400s).During the procedure, the physician implanted one pc400 into the target location using the handle.However, the pc400 pusher wire became stuck in the handle.Therefore, the handle was removed.No additional coils were implanted following the reported incident and the procedure was therefore ended.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10879551
Report Number3005168196-2020-02060
Device Sequence Number16972975
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model NumberDH1
Device Catalogue NumberDH1
Device Lot NumberF96325
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005